Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Scanty hair, prescribed Danclear shampoo, amexidil and follihair tablet. Any side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2525 Questions
Hi I am 27 yrs old , Female. My hair is very scanty and when consulted dermatologist following were recommended :

Danclear Shampoo ( once in a week to reduce dandruff , as dandruff prob is very lilttle)

Amexidil 5% (1ml morning and 1ml night - twice a day for 30days)

T.Follihair (1 tablet per day)


Also consulted for skin pigmentation near mouth and following were suggested:

- dermadew aloe cream

-desowen cream (angles of mouth)

Could you please suggest if above mentioned have any side effects?

Thanks in Advance and also read few of your reviews and found relevant hence asked. But sorry for the wrong post.

--Sneha M

Posted Sun, 29 Jul 2012 in Skin Hair and Nails
Answered by Dr. Harish Naik 2 hours later
Welcome to XXXXXXX
Any medication is capable of causing adverse effect when they are irrationally used.
All the drugs which are prescribed to you when used as prescribed they are well tolerated and are safe.
Danclear shampoo, the main ingredient is ketoconazole. Topical use can sometimes cause rash, dermatitis, burning sensation, pruritus all these are due to hypersensitivity to the drug and usually very rare. I advice you to apply the shampoo on the forearm and observe for any reaction, before applying it.
Amexidil, minoxidil is the active ingredient, when used as prescribed hardly causes any side effect. In very few people it can cause lightheadedness, headache as side effect.
Main Ingredient Of Follihair are related alternative medicine supplements and vitamins, there side effect profile is not studied but commonly prescribed and very well tolerated.
Dermadew contains aloe vera gel, liquid paraffin and hardly causes any side effect.
Desowen cream can cause stinging, burning, itching, irritation, dryness, or redness may occur when first applied to the skin. This should disappear in a few days as your body adjusts to the medication. If any of these effects persist or worsen, notify your consulting doctor.
In brief i ask conclude saying this that the drugs prescribed when used as instructed rarely causes any side effect.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor